Alert archive / California / Special Weather Statements in 2012
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Aug 5, 2012, 3:22 PM PDT for Trinity County, California. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2012, 3:22 PM PDT (22:22 UTC)
- Expired
- Aug 5, 2012, 4:00 PM PDT
- In force
- 38 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 78 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:00 PM PDT | HAIL 0.5 | 1 Ne Burnt Ranch, CA | OBSERVER ON IRONSIDE MOUNTAIN REPORTED HAIL COVERING THE GROUND. HAIL UP TO 1/2 INCH IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -793 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
745
WWUS86 KEKA 052222
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
322 PM PDT SUN AUG 5 2012
CAZ004-052300-
HUMBOLDT CA-TRINITY CA-
322 PM PDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA
EAST CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 400 PM PDT
AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BURNT RANCH...MOVING NORTHWEST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 4098 12367 4107 12337 4076 12326 4068 12347
4092 12367 4097 12368
TIME...MOT...LOC 2221Z 153DEG 10KT 4080 12342
$$
RPAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 10:01 AM PDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 5, 10:01 AM PDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 1001 AM PDT SUN AUG 5 2012 .UPDATE...ISOLD TSTMS MOVG ACROSS DEL NORTE COUNTY THIS MORNING AS UPPER LOW DRIFTS N OFF THE COAST. ANOTHER WEAKER SHORT WAVE WILL MOVE ACROSS THE REGION THIS AFTERNOON. MAIN FOCUS EXPECTED TO BE ALONG THE SISKIYOU COUNTY BORDER WHERE ISOLD TO SCT TSTMS ALONG WITH VERY DRY FUELS MAINTAIN THE ELEVATED RISK OF RAPID FIRE SPREAD. THEREFORE...ISSUED A QUICK UPDATE TO EXTEND RED FLAG WARNINGS FOR FWX ZONES 203 AND 204 IN ERN DEL NORTE AND NE HUMBOLDT COUNTY THROUGH THIS AFTERNOON. && .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO BRING THE CHANCE FOR SOME THUNDERSTORMS ACROSS THE AREA THIS MORNING AND AGAIN THIS AFTERNOON OVER THE INTERIOR. INLAND TEMPERATURES WILL BE COOLER TODAY THROUGH TUESDAY WITH A RETURN TO NEAR TO ABOVE NORMAL TEMPERATURES MID TO LATE WEEK. && .PREV DISCUSSION...ISSUED 432 AM PDT SUN AUG 5 2012...MAIN FORECAST CHALLENGE THIS MORNING IS THUNDERSTORMS ASSOCIATED WITH AN AREA OF LOW PRESSURE OFF THE COAST AND SOME MONSOONAL MOISTURE. SO FAR ONLY A FEW STRIKES HAVE BEEN REPORTED OVER OUR AREA. A WAVE IN THE FLOW THAT PRODUCED SOME LIGHTNING OVER THE SIERRAS LAST NIGHT IS CURRENTLY OVER REDDING AND THE NORTHERN PORTION OF THE CENTRAL VALLEY. THIS HAS PRODUCED A STRIKE JUST NORTH OF RED BLUFF. EXPECT AS THIS WAVE CONTINUES TO MOVE TO THE NORTHWEST AND BEGINS TO INTERACT WITH THE TERRAIN A FEW STRONGER SHOWERS WILL POP UP. ANOTHER WAVE CURRENTLY OVER MONTERREY BAY LOOKS TO BE THE LAST SHOT AS IT MOVES UP THIS AFTERNOON. MOISTURE MAY BE LIMITED...HOWEVER WITH DAYTIME HEATING THERE APPEARS TO BE A CHANCE FOR THUNDERSTORMS TO CONTINUE MAINLY OVER TRINITY AND INTERIOR HUMBOLDT AND DEL NORTE COUNTIES. AT THIS POINT EXACT COVERAGE IS DIFFICULT TO PINPOINT SO DIDNT MAKE ANY CHANGES TO RED FLAG WARNINGS IN PLACE. EXPECT SKIES WILL BE PARTLY CLOUDY TODAY ACROSS THE INLAND AREAS WITH LINGERING CONVECTIVE CLOUDS AROUND. ALONG THE COAST IT IS DIFFICULT TO SEE THE STRATUS ON SATELLITE DUE TO THE HIGHER CLOUDS BUT SURFACE OBS SHOW WIDESPREAD STRATUS IN PLACE. EXPECT THE COAST WILL REMAIN MOSTLY CLOUDY WITH LITTLE TO MOVE THE STRATUS OUT. INLAND TEMPERATURES ARE EXPECTED TO BE 5 TO 10 DEGREES COOLER THAN YESTERDAY AS THE TROUGH PASSES OVERHEAD. COOLER MARINE AIR IS EXPECTED IN UKIAH ONCE AGAIN TODAY AS WELL KEEPING TEMPERATURES IN THE LOW 80S. SUNDAY EVENING CONVECTION IS EXPECTED TO QUICKLY END WITH SUNDOWN AS THE LOW PULLS AWAY AND WE LOSE THE DIURNAL HEATING. COASTAL STRATUS LOOKS TO REMAIN ENTRENCHED ACROSS THE AREA. MONDAY THE UPPER LEVEL TROUGH LOOKS TO REMAIN OVER THE AREA BRINGING CONTINUED COOLER TEMPERATURES TO THE INTERIOR. FLOW LOOKS TO BE MORE SOUTHWESTERLY WITH VERY STABLE CONDITIONS ACROSS THE AREA. MKK LONG TERM...TUESDAY AFTERNOON A WEAK SHORTWAVE LOOKS TO PASS TO THE NORTH OF THE AREA FROM THE SOUTHWEST. FLOW LOOKS TO BE VERY DRY AND TYPICAL MID LEVEL CAP LOOKS TO KEEP CONVECTION AWAY. THE MAIN IMPACT LOOKS TO BE ENHANCED DRIZZLE ALONG THE COAST TUESDAY MORNING. WEDNESDAY MODELS ARE IN DECENT AGREEMENT ON HIGH PRESSURE RETROGRADING BACK INTO THE AREA. THIS WILL WARM UP TEMPERATURES INLAND ONCE AGAIN. A RETURN TO TEMPERATURES IN THE UPPER 90S TO LOW 100S IS LIKELY. THE GFS IS SHOWING SOME WEAK OFFSHORE FLOW SO SOME AFTERNOON CLEARING AT THE COAST LOOKS POSSIBLE. MODELS ARE IN DECENT AGREEMENT ON THE HIGH PRESSURE HOLDING IN PLACE THROUGH THE END OF THE WEEK. MKK && .AVIATION...COASTAL AIRFIELDS CURRENTLY UNDER A BLANKET OF IFR CIGS...EVEN THOUGH MID AND HIGH CLOUDS ARE OBSCURING THE EXTENT OF THE LOW CLOUDS. VSBYS HAVE REMAINED VFR SO FAR...BUT EXPECT A FEW HRS AROUND SUNRISE THIS MORNING OF MVFR CONDS. WITH A CONTINUED S/SW TRAJECTORY TODAY...WE EXPECT LOW CLOUDS TO HANG AROUND MUCH OF THE DAY. CONFIDENCE IS NOT REAL HIGH AS A SHORTWAVE WILL MOVE FROM S TO N LATER TODAY...AND WITH ITS PASSAGE CLOUDS COULD EITHER CLEAR OUT FOR A FEW HRS OR RE-ENFORCE IFR CONDS. INLAND AIRSTRIPS SHOULD REMAIN MAINLY VFR...WITH THE POSSIBLE EXCEPTION BEING AROUND KUKI WHERE IFR CIGS WILL BE HANGING AROUND THE AIRPORT THROUGH MID-MORNING. ISO T WILL REMAIN A POSSIBILITY ACROSS THE INTERIOR THROUGH THE EVENING HRS...MAINLY OVER THE HIGHER TERRAIN. JCA && .MARINE...WEAK LOW PRESSURE JUST WEST OF THE WATERS WILL REMAIN NEARLY STATIONARY FOR THE NEXT 36 HRS OR SO. LIGHT SOUTHERLY WINDS AND LOW SEAS WILL PREVAIL UNDER THIS REGIME. HIGH PRESSURE BUILDS BACK OVER THE EPAC ON TUE WITH A RETURN TO NORTHERLIES. WINDS AND SEAS WILL RETURN TO TYPICAL SUMMERTIME ELEVATED LEVELS BY WED AND CONTINUE INTO NEXT WEEKEND. JCA && .FIRE WEATHER...A COUPLE OF LIGHTNING STRIKES REPORTED SO FAR ACROSS THE AREA AS MONSOONAL MOISTURE INTERACTS WITH AN UPPER LEVEL LOW OFFSHORE. MAIN QUESTION IS HOW MUCH LIGHTNING WE WILL GET TODAY. MODELS SHOW A MODERATE LAYER OF MID LEVEL STABILITY AS THE BEST DYNAMICS GO BY...SO IT WILL BE A BATTLE TO SEE WHETHER IT CAN BREAK THROUGH THE CAP. EXACT COVERAGE IS DIFFICULT TO ESTIMATE...BUT WITH A FEW ONGOING THUNDERSTORMS DIDN'T WANT TO CANCEL THE RED FLAG. THE BEST DYNAMICS LOOK TO BE OVER THE NEXT FEW HOURS. IN TRINITY COUNTY WARNING STILL GOES UNTIL 00Z. WITH DAYTIME HEATING EXPECT THERE MAY BE ENOUGH INSTABILITY FOR SOME STRIKES. AGAIN THE COVERAGE MAY BE MARGINAL FOR THE REDFLAG BUT EXPECT THERE WILL STILL BE SOME STRIKES SO HESITANT TO CANCEL IT AT THIS POINT. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...RED FLAG WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR FIRE WEATHER ZONES 203...204 AND 283. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 5, 10:05 AM PDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1005 AM PDT SUN AUG 5 2012 CAZ001-061715- REDWOOD COAST- 1005 AM PDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-061715- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 1005 AM PDT SUN AUG 5 2012 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A RED FLAG WARNING IS CURRENTLY IN EFFECT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-076-061715- MENDOCINO COAST-MENDOCINO INTERIOR- 1005 AM PDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 3:22 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
322 PM PDT SUN AUG 5 2012
CAZ004-052300-
HUMBOLDT CA-TRINITY CA-
322 PM PDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA
EAST CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 400 PM PDT
AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BURNT RANCH...MOVING NORTHWEST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 4098 12367 4107 12337 4076 12326 4068 12347
4092 12367 4097 12368
TIME...MOT...LOC 2221Z 153DEG 10KT 4080 12342
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:26 PM PDT | Severe Thunderstorm Warning | EKA | Humboldt, Trinity | 34 min |
| Aug 5, 3:58 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 16 min |
| Aug 5, 4:18 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 27 min |
| Aug 5, 4:31 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 29 min |
Nearby
Special Weather Statements in California, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.